MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550250-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Cardiac Arrest (1762); Myocardial Infarction (1969); Insufficient Information (4580)
Date of Event 01/18/2020
Type of Reportable Event Death
Event or Problem Description
It was reported that the procedure in a lesion in an unknown artery.At an unspecified time after stent implantation of a xience stent the patient died.No additional information has been provided.
 
Additional Manufacturer Narrative
Date of death: estimated.Date of event: estimated.The unique device identifier (udi) is unknown because the part number and lot number were not provided.Date of implant: estimated.The stent remains in the patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Subsequent to the initial medwatch report, the following information was received: it was reported that on (b)(6) 2019, the patient was hospitalized.Angiography noted severe stenosis in the left circumflex artery (lcx) and left anterior descending coronary artery (lad) and the patient was diagnosed with a non st-elevation myocardial infarction.On (b)(6) 2019 a 2.5x15 xience sierra stent was implanted in the lcx and on (b)(6) 2019 a 2.5x23mm xience sierra stent was implanted in the lad.On (b)(6) 2020, the patient experienced chest pain and cardiopulmonary arrest.The patient was readmitted to the hospital and attempted to be resuscitated; however, the patient remained in arrest and died.On (b)(6) 2020, an autopsy was performed and it was noted that the patient experienced a new myocardial infarction in the left coronary artery, which was noted to be the cause of death.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the electronic lot history record (elhr) for this product was not performed because the lot number was not reported and the product was not returned for analysis.The reported patient effects of death, angina and myocardial infarction are listed in the xience sierra everolimus eluting coronary stent systems instructions for use (ifu) as a known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.B2: date of death b3: date of event.D6a: date of implant.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P031)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14838293
Report Number2024168-2022-06943
Device Sequence Number19428748
Product Code NIQ
UDI-Device Identifier08717648227097
UDI-Public08717648227097
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1550250-15
Device Catalogue Number1550250-15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age55 YR
Patient SexMale
Patient Weight65 KG